Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Dec 10, 2012, 3:46 AM CST for 11 counties in Texas. It took effect at Dec 11, 2012, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 3:46 AM CST (09:46 UTC)
- In effect from
- Dec 11, 2012, 2:00 AM CST
- Expired
- Dec 11, 2012, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS74 KCRP 100946 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 346 AM CST MON DEC 10 2012 ...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD FRONT THIS MORNING OVER THE COASTAL BEND... ...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY TO VICTORIA CROSSROADS... .STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT CURRENTLY MOVE THROUGH THE SOUTH TEXAS. NORTH WINDS OF 15 TO 25 INITIALLY BEHIND THE FRONTAL PASSAGE WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 600 AM CST. THE NORTH WINDS WILL GRADUALLY DECREASE BY THIS AFTERNOON. AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS AND TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO BELOW FREEZING OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY TO THE VICTORIA CROSSROADS REGION BEFORE DAYBREAK TUESDAY. TXZ229>234-101800- /O.NEW.KCRP.FZ.W.0004.121211T0900Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 346 AM CST MON DEC 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY. * TEMPERATURE...EARLY MORNING LOWS FROM THE UPPER 20S OVER THE VICTORIA CROSSROADS TO AROUND 30 NORTHERN BRUSH COUNTRY. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ242>244-101800- /O.CON.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 346 AM CST MON DEC 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...DEVELOPING EARLY THIS MORNING AND PERSISTING THROUGH NOON. * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL BE BLOWN AROUND. CONSTRUCTION WORKERS SHOULD REALIZE THAT FASTER WIND IS EXPECTED ABOVE THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
4 follow-up statements
837 WWUS74 KCRP 101723 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1123 AM CST MON DEC 10 2012 ...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY TO VICTORIA CROSSROADS... .NORTH WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS AND TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO BELOW FREEZING OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY TO THE VICTORIA CROSSROADS REGION BEFORE DAYBREAK TUESDAY. TXZ242>244-101830- /O.CAN.KCRP.WI.Y.0020.000000T0000Z-121210T1800Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1123 AM CST MON DEC 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. NORTH WINDS HAVE DIMINISHED TO 20 TO 25 MPH...AND WILL CONTINUE TO GRADUALLY DECREASE THIS AFTERNOON AND EVENING. $$ TXZ229>234-110400- /O.CON.KCRP.FZ.W.0004.121211T0900Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 1123 AM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... * TEMPERATURE...EARLY MORNING LOWS FROM THE UPPER 20S OVER THE VICTORIA CROSSROADS TO AROUND 30 NORTHERN BRUSH COUNTRY. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
915 WWUS74 KCRP 102041 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 241 PM CST MON DEC 10 2012 ...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY...NORTHERN COASTAL BEND AND VICTORIA CROSSROADS... .AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO BELOW FREEZING AWAY FROM THE COAST. LOCATIONS ACROSS THE BRUSH COUNTRY...INLAND NORTHERN COASTAL BEND...AND VICTORIA CROSSROADS WILL EXPERIENCE FREEZING CONDITIONS. TXZ240-241-244-246-247-110500- /O.EXB.KCRP.FZ.W.0004.121211T0800Z-121211T1500Z/ DUVAL-JIM WELLS-SAN PATRICIO-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...REFUGIO...WOODSBORO...PORT LAVACA 241 PM CST MON DEC 10 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. * TEMPERATURE...30 TO 32 DEGREES...RANGING FROM 2 TO 5 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND PROVIDE SHELTER FOR PETS THIS EVENING. && $$ TXZ229>234-110500- /O.EXT.KCRP.FZ.W.0004.121211T0800Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 241 PM CST MON DEC 10 2012 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * TEMPERATURE...28 TO 32 DEGREES...RANGING FROM 3 TO 7 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND PROVIDE SHELTER FOR PETS THIS EVENING. && $$ JR
969 WWUS74 KCRP 110459 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1059 PM CST MON DEC 10 2012 ...THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY...THE NORTHERN COASTAL BEND...AND OVER THE VICTORIA CROSSROADS... .AS SURFACE HIGH PRESSURE SETTLES OVER SOUTH TEXAS TONIGHT... TEMPERATURES ARE EXPECTED TO FALL TO BELOW FREEZING OVER INTERIOR LOCATIONS. LOCATIONS ACROSS THE BRUSH COUNTRY...INLAND NORTHERN COASTAL BEND...AND VICTORIA CROSSROADS WILL EXPERIENCE FREEZING CONDITIONS. TXZ229>234-240-241-244-246-247-111300- /O.CON.KCRP.FZ.W.0004.121211T0800Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS- SAN PATRICIO-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...REFUGIO...WOODSBORO...PORT LAVACA 1059 PM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * TEMPERATURE...28 TO 32 DEGREES...RANGING FROM 3 TO 7 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND PROVIDE SHELTER FOR PETS THIS EVENING. && $$ 87
669 WWUS74 KCRP 110609 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1209 AM CST TUE DEC 11 2012 ...THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY AND THE VICTORIA CROSSROADS... .AS SURFACE HIGH PRESSURE SETTLES OVER SOUTH TEXAS TONIGHT... TEMPERATURES ARE EXPECTED TO FALL TO BELOW FREEZING OVER INTERIOR LOCATIONS. LOCATIONS ACROSS THE BRUSH COUNTRY...INLAND NORTHERN COASTAL BEND...AND VICTORIA CROSSROADS WILL EXPERIENCE FREEZING CONDITIONS. TXZ240-241-244-110715- /O.CAN.KCRP.FZ.W.0004.121211T0800Z-121211T1500Z/ DUVAL-JIM WELLS-SAN PATRICIO- INCLUDING THE CITIES OF...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1209 AM CST TUE DEC 11 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE FREEZE WARNING. SLIGHTLY HIGHER WINDS AND SUFFICIENT HIGH CLOUDINESS WILL INHIBIT TEMPERATURES FROM FALLING TO BELOW FREEZING OVER THE AREA. THE FREEZE WARNING HAS BEEN CANCELLED. $$ TXZ229>234-246-247-111500- /O.EXT.KCRP.FZ.W.0004.121211T1000Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA 1209 AM CST TUE DEC 11 2012 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 9 AM CST TUESDAY... * TEMPERATURE...28 TO 32 DEGREES...RANGING FROM 3 TO 5 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND PROVIDE SHELTER FOR PETS THIS EVENING. && $$ TMT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Dec 9, 11:01 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 9, 11:01 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1101 PM CST SUN DEC 9 2012
.DISCUSSION...UPDATED FOR 06Z AVIATION SECTION BELOW.
&&
.AVIATION...COLD FRONT HAS PUSH THROUGH PLEASANTON AND WILL
APPROACH KVCT IN THE NEXT HOUR OR TWO...THEN APPROACH KALI AND
KCRP 07Z TO 09Z AND AROUND THE SAME FOR KLRD. STILL EXPECT
CONVECTION TO DEVELOP ALONG THE FRONT FROM KALI EASTWARD.
WINDS WILL SHIFT OUT OF THE NORTH AND INCREASE IN WAKE OF THE
FRONTAL PASSAGE...ALONG WITH GUSTS AROUND 30KTS POSSIBLE. GUSTY
NORTH WINDS WILL PERSIST THROUGH THE MORNING AND AFTERNOON ON
MONDAY. CLOUD DECK WILL BEGIN TO LIFT AS WELL THROUGH THE
AFTERNOON AND EVENING...THEN CLEARING FROM NORTH TO SOUTH. WIND
SPEEDS WILL ALSO DROP LATE MONDAY INTO EARLY TUESDAY MORNING AS
HIGH PRESSURE BUILDS INTO THE REGION.
&&
PREV DISCUSSION... /ISSUED 339 PM CST SUN DEC 9 2012/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A STRONG COLD FRONT
POISED TO MOVE THROUGH SOUTH TEXAS OVERNIGHT. THE FRONT IS
CURRENTLY MOVING THROUGH CENTRAL TEXAS...AND WILL MOVE INTO THE
NORTHERN CWA NEAR OR SHORTLY AFTER MIDNIGHT. THE COLD FRONT SHOULD
CLEAR THE COAST BEFORE SUNRISE. THE BULK OF THE LARGE SCALE
FORCING WILL STAY NORTH OF THE AREA...HOWEVER STRONG FRONTAL
FORCING AND MOISTURE POOLING AHEAD OF THE FRONT SHOULD BE ENOUGH
TO GENERATE A SCATTERED TO BROKEN LINE OF SHOWERS AND EMBEDDED
THUNDERSTORMS ACROSS THE EASTERN HALF OF THE CWA ALONG AND AHEAD
OF THE FRONT. A STRONG STORM OR TWO IS POSSIBLE GIVEN THE DEEP
LAYER SHEAR...AND ESPECIALLY ALONG THE COAST AND OVER THE MARINE
ZONES WHERE 1000-1500 J/KG OF CAPE WILL BE POOLED. MOISTURE REMAINS
INITIALLY TRAPPED BENEATH THE FRONTAL INVERSION FOR THE FIRST HALF
OF THE DAY MONDAY...ESPECIALLY ACROSS THE SOUTHEAST CWA...AND
COMBINED WITH COLD AIR ADVECTION SHOULD LEAD TO A COLD DAY
TOMORROW. TEMPS WILL HOLD IN THE LOW TO MID 50S FOR HIGHS (WIND
CHILLS IN THE UPPER 30S AND 40S IN THE MORNING). IN ADDITION...
BEHIND THE SURFACE FRONT NAM12 AS WELL AS SOME OF THE 4KM HI RES
MODELS ARE INDICATING THE POTENTIAL FOR ISOLATED SHOWERS THROUGH
MIDDAY...GENERATED IN PART BY THE H85 FRONTAL FORCING. ALSO...
STRONG NORTH WINDS IN THE MORNING WILL LIKELY REACH WIND ADVISORY
CRITERIA IN THE SOUTHERN COASTAL BEND...AND HAVE WENT AHEAD AND
ISSUED THE WIND ADVISORY FOR KLEBERG...NUECES AND SAN PATRICIO
COUNTIES.
ATTENTION THEN TURNS TO FREEZE POTENTIAL MONDAY NIGHT. CLEARING
AND WINDS SUBSIDING INLAND SHOULD LEAD TO COLDEST NIGHT OF THE
SEASON THUS FAR. GUIDANCE HAS COME IN SLIGHTLY COLDER...AND
FREEZING CONDITIONS ARE NOW EXPECTED ALONG AND NORTH OF A COTULLA
TO THREE RIVERS TO REFUGIO LINE.
MARINE...GALE FORCE WIND ANTICIPATED MONDAY MORNING INTO MONDAY
AFTERNOON ACROSS THE MIDDLE TEXAS GULF WATERS. A STRONG COLD FRONT
WILL MOVE ACROSS THE GULF WATERS EARLY MONDAY MORNING. VERY STRONG
OFFSHORE FLOW WILL DEVELOP BEHIND THE COLD FRONT WITH WIND SPEEDS
INCREASING TO AROUND 30 KNOTS. GALE FORCE GUSTS UP TO 40 KNOTS ARE
LIKELY. THE WIND WILL GRADUALLY WEAKEN MONDAY AFTERNOON AND
NIGHT. IN ADDITION...SEAS WILL BUILD TO 8 TO 11 FEET OFFSHORE.
FIRE WEATHER...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP MONDAY ACROSS SOUTH TEXAS. A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA BEFORE SUNRISE MORNING...WITH A CHANCE OF SHOWERS
POSSIBLE WITH IT. STRONG NORTH WINDS OF 20 TO 30 MPH WILL DEVELOP
BEHIND THE COLD FRONT THROUGH MIDDAY...WITH HIGHER GUSTS IN SOME
AREAS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL DIP TO 25 TO 30
PERCENT ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY MONDAY...
AND 30 TO 35 PERCENT ACROSS THE COASTAL BEND. TFS FUEL MAPS
INDICATE NORMAL TO ABOVE NORMAL FUELS MOISTURE...SO WILL ISSUE A
FIRE DANGER STATEMENT IN PLACE OF THE RED FLAG WARNING.
LONG TERM (TUESDAY THROUGH SATURDAY)...A COLD START TO THE EXTENDED
FORECAST...WITH A STRONG SURFACE HIGH PRESSURE RIDGE SETTLING IN.
WITH WEAK COLD ADVECTION CONTINUING ON TUESDAY THINK TEMPS MAY NOT
MAKE IT OUT OF THE 60S...ESPECIALLY IF (AS GFS INDICATES) WE BRING
BACK SOME CLOUD COVER IN THE EAST. HAVE GONE A BIT BELOW MOS
GUIDANCE FOR HIGH TEMPERATURES...MOST AREAS STAYING IN THE MID AND
UPPER 50S. TUESDAY NIGHT LOOKS TO BE THE COLDEST WE/VE SEEN SO FAR
THIS WINTER. HAVE A GOOD PORTION OF THE FORECAST AREA AT OR BELOW
FREEZING. EVEN LOCATIONS ALONG THE COAST WILL BE APPROACHING 40
DEGREES. HAVE SEEN SOME MODEL GUIDANCE AS LOW AS 26 DEGREES FOR
PARTS OF LA SALLE AND MCMULLEN COUNTIES...BUT WILL STICK WITH "ONLY"
29 FOR LOWEST TEMPS IN A FEW COLD PRONE LOCATION. FREEZE HEADLINES
WOULD BE NEEDED IF THIS HOLDS UP. GRADUAL WARMING EXPECTED THROUGH
THE WEEK. SHOULD MAKE IT BACK INTO THE LOWER 60S FOR MOST EVERYONE
BY WEDNESDAY AS AN UPPER TROUGH PASSES OVER THE AREA...HAVING LITTLE
TO NO AFFECT ON SURFACE CONDITIONS. WITH ONSHORE FLOW KICKING BACK
IN BY WEDNESDAY NIGHT WILL SEE BETTER WARMING FOR THUR/FRI. MOISTURE
IS SLOW TO RETURN TO THE AREA...WITH DPTS STAYING BELOW 60 UNTIL
EARLY FRIDAY.
NEXT TROUGH DIGS DOWN THE PACIFIC COAST AND THEN UP
ACROSS THE 4 CORNERS STATES THUR/FRI. THOUGHT WE WERE STARTING TO
SEE MORE CONSISTENCY IN MODEL GUIDANCE THIS MORNING...WITH THE 12Z
GFS COMING IN CLOSER TO WHAT ECMWF SOLN HAD BEEN. BUT THEN THE 12Z
ECMWF DIVERGED AGAIN. WHILE GFS MODEL OPENS UP THE LOW CENTER INTO A
WAVE OVER THE MIDWEST...THE ECMWF KEEPS A CUTOFF LOW. AT THE
SURFACE THIS TRANSLATES TO GFS PUSHING A STRONG COLD FRONT
THROUGH...WHILE ECMWF FLOW BECOMES PARALLEL TO FRONT...WEAKLY
GETTING IT INTO THE AREA. ECMWF THEN DEVELOPS A SECOND SURFACE LOW
OUT OF THE ROCKIES EARLY NEXT WEEK BEING A MUCH STRONGER FRONT. HAVE
GONE MAINLY TOWARD THE GFS FOR NOW WITH THIS FRONT. BOTH MODELS
INDICATE A CHANCE OF PRECIP SATURDAY...SO HAVE INCREASE POPS A BIT
IN THE NORTHEAST FOR THAT PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 51 54 38 58 34 / 60 30 0 0 0
VICTORIA 46 52 30 57 29 / 70 20 0 0 0
LAREDO 49 55 37 60 35 / 20 20 0 0 0
ALICE 47 54 35 59 32 / 50 20 0 0 0
ROCKPORT 48 56 40 57 40 / 70 30 0 0 0
COTULLA 44 56 29 59 30 / 30 10 0 0 0
KINGSVILLE 51 54 34 59 33 / 60 30 0 0 0
NAVY CORPUS 52 57 44 58 42 / 60 30 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 AM TO NOON CST MONDAY FOR THE FOLLOWING
ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...GALE WARNING FROM 6 AM TO 3 PM CST MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
RG/82...AVIATIONHazardous weather outlook, Dec 9, 3:59 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 359 PM CST SUN DEC 9 2012 TXZ229>234-239>247-111100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 359 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS BETWEEN MIDNIGHT AND 5 AM MONDAY MORNING. A SCATTERED TO BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE WITH THE FRONT. A FEW OF THE THUNDERSTORMS ACROSS THE COASTAL BEND COULD BECOME STRONG...PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT EARLY MONDAY MORNING. NORTH WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH IS EXPECTED ACROSS THE SOUTHERN COASTAL BEND MONDAY MORNING...WHERE A WIND ADVISORY IS IN EFFECT. AN ELEVATED FIRE DANGER WILL OCCUR ACROSS ALL OF SOUTH TEXAS BEHIND THE FRONT ON MONDAY. FREEZING TEMPERATURES RANGING FROM 28 TO 32 DEGREES ARE EXPECTED TUESDAY MORNING ALONG AND NORTH OF A COTULLA TO THREE RIVERS TO REFUGIO LINE. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH COUNTRY AND VICTORIA CROSSROADS AGAIN WEDNESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 359 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE MIDDLE TEXAS COASTAL WATERS BETWEEN 3 AM AND 6 AM MONDAY MORNING. A SCATTERED TO BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE WITH THE FRONT. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG...PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING IS IN EFFECT FOR THE MIDDLE TEXAS GULF WATERS ON MONDAY. NORTH WIND 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS WILL DEVELOP BEHIND A STRONG COLD FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MIDDLE TEXAS BAYS AND WATERWAYS ON MONDAY. NORTH WIND 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL DEVELOP BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Special weather statement, Dec 9, 10:25 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1025 PM CST SUN DEC 9 2012 TXZ229>234-239>247-101230- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 1025 PM CST SUN DEC 9 2012 ...MUCH COLDER ATMOSPHERIC CONDITIONS OVER SOUTH TEXAS BEGINNING TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS SOUTH TEXAS LATE TONIGHT THROUGH EARLY MONDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF AND ALONG THE FRONT OVER THE COASTAL BEND AND VICTORIA CROSSROADS. SOME OF THESE STORMS MAY BECOME STRONG. AFTER FRONTAL PASSAGE...A MUCH COLDER AND DRIER AIRMASS WILL ENTER SOUTH TEXAS. AFTERNOON HIGH TEMPERATURES MONDAY ARE NOT EXPECTED TO EXCEED THE 50S. IN ADDITION...STRONG NORTH WIND BETWEEN 20 AND 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL DEVELOP BEHIND THE FRONT MONDAY. A WIND ADVISORY IS IN EFFECT FOR THE COUNTIES OF KLEBERG... NUECES...AND SAN PATRICIO FROM 600 AM TO NOON CST MONDAY. TEMPERATURES MAY FALL TO NEAR FREEZING EARLY TUESDAY MORNING ACROSS THE NORTHERN BRUSH COUNTRY AND VICTORIA CROSSROADS REGION. THE COLDER AIRMASS...MOSTLY CLEAR SKIES...AND LIGHT WIND MAY RESULT IN MORE WIDESPREAD FREEZING TEMPERATURES ACROSS SOUTH TEXAS EARLY WEDNESDAY MORNING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR PREFERRED MEDIA OUTLET FOR THE LATEST INFORMATION CONCERNING THIS DEVELOPING WEATHER EVENT. 87
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.